MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number 24630
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older (mid-60's).
 
Event or Problem Description
It was reported that the balloon rupture occurred.Two 8.00mmx2.0cmx90cm peripheral cutting balloons were selected for use on the dialysis graft.During procedure, it was noted that the balloon ruptured at 3 atmospheres.The device was removed and another balloon was inserted into the patient.However, the second balloon also ruptured and the blades did not collapse fully and became stuck just outside the sheath when attempting to remove.A snare was used to grab the stuck balloon and aid in removal.The device was removed successfully and the procedure was prolonged due to this event.No complications were reported and no harm occurred to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A2: age at time of event: 18 years or older (mid-60's).Device evaluated by mfr: the device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A microscopic examination identified a balloon longitudinal tear beginning approximately 5mm proximal of the distal markerband and extending approximately 7mm distal of the distal markerband.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.The rated burst pressure for this device is 10 atmospheres as per pcb2cm specification.A visual and microscopic examination observed no damage to the tip or blades.All blades were present and fully bonded to the balloon surface.A visual and tactile examination identified no kinks or damage to the shaft of the device.No other issues were identified during the product analysis.

Brand Name
2CM PERIPHERAL CUTTING BALLOON
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10969459
Report Number2134265-2020-17141
Device Sequence Number14506685
Product Code PNO
UDI-Device Identifier08714729813804
UDI-Public08714729813804
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2022
Device Model Number24630
Device Catalogue Number24630
Device Lot Number0025930836
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2021
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer01/15/2021
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE - 200CM V-18 CONTROLWIRE; GUIDEWIRE - 200CM V-18 CONTROLWIRE; INTRODUCER SHEATH - 10CM CORDIS 7FR; INTRODUCER SHEATH - 10CM CORDIS 7FR; GUIDEWIRE - 200CM V-18 CONTROLWIRE; INTRODUCER SHEATH - 10CM CORDIS 7FR